Answer: The symptoms sound like either hormone-type herbicide injury or a significant nutritional problem. Herbicide can reach a plant in a number of unexpected ways. Using a sprayer for pesticides which had previously been used for hormone-type herbicides is one way. Another is the application of these products to a nearby turf or weed patch. In warm weather the products can volatilize and drift over to the garden, affecting sensitive plants.
A third way is through manures and mulches. Cattle grazing on treated pasture grass will pass some chemical through their digestive system and into their manure in concentrations high enough to affect some plants. Hay from treated fields and clippings from treated lawns can damage plants when used as a mulch.
Although I doubt the problem is totally nutritional, nutrient deficiencies are another possible cause of the pale, cupping leaves. While deficiency symptoms vary from plant to plant, cupping leaves can be a sign of an imbalance in the soil, such as molybdenum deficiency. A soil test is the best way to determine if you have such an imbalance. Your county Extension office (ph# 407/233-1712) can assist you in testing your soil. Make sure and include minor nutrients in the analysis, as one of them could be the culprit.
Even though you later fertilized, it may still be due to a nutrient problem because the fertilizer may not have contained the deficient nutrient. Even if it did, the leaves that grew distorted won't straighten out after the needed nutrient is received, although new ones would grow normally. Hope this info is helpful!
Q&A Library Searching Tips